Alert archive / North Carolina / Gale Warnings in 2015

Gale Warning 18, NWS Newport/Morehead City, NC

March 17, 2015

NWS Newport/Morehead City, NC issued this gale warning at Mar 17, 2015, 3:01 PM EDT. It took effect at Mar 18, 2015, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2015, 3:01 PM EDT (19:01 UTC)
In effect from
Mar 18, 2015, 12:00 AM EDT
Expired
Mar 18, 2015, 9:59 AM EDT
In force
10 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS72 KMHX 171901
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT TUE MAR 17 2015

...GUSTY WINDS AND ROUGH SEAS BEHIND COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. GUSTY
NORTH WINDS AND ROUGH SEAS WILL FOLLOW IN THE WAKE OF THE FRONT
TONIGHT WITH ELEVATED SEAS CONTINUING THROUGH THE DAY ON
WEDNESDAY.

AMZ150-152-154-156-158-180915-
/O.UPG.KMHX.SC.Y.0042.150318T0400Z-150319T0000Z/
/O.NEW.KMHX.GL.W.0018.150318T0400Z-150318T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
301 PM EDT TUE MAR 17 2015

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...BECOMING NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...BUILDING TO 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-180915-
/O.EXB.KMHX.SC.Y.0042.150318T0400Z-150318T1000Z/
ALBEMARLE SOUND-
301 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT WEDNESDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-180915-
/O.EXT.KMHX.SC.Y.0042.150318T0400Z-150318T1800Z/
PAMLICO SOUND-
301 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
2 PM EDT WEDNESDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
083 
WHUS72 KMHX 172315
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT TUE MAR 17 2015

...GUSTY WINDS AND ROUGH SEAS BEHIND COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. GUSTY
NORTH WINDS AND ROUGH SEAS WILL FOLLOW IN THE WAKE OF THE FRONT
TONIGHT WITH ELEVATED SEAS CONTINUING THROUGH THE DAY ON
WEDNESDAY.

AMZ150-152-154-156-158-181115-
/O.CON.KMHX.GL.W.0018.150318T0400Z-150318T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
715 PM EDT TUE MAR 17 2015

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-181000-
/O.EXA.KMHX.SC.Y.0042.150318T0400Z-150318T1000Z/
ALLIGATOR RIVER-
715 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT WEDNESDAY.

* WINDS...NORTH 15 TO 25 KT.

* WAVES...AROUND 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-181115-
/O.CON.KMHX.SC.Y.0042.150318T0400Z-150318T1800Z/
PAMLICO SOUND-
715 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM EDT WEDNESDAY...

* WINDS...NORTH 20 TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-181000-
/O.CON.KMHX.SC.Y.0042.150318T0400Z-150318T1000Z/
ALBEMARLE SOUND-
715 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
315 
WHUS72 KMHX 180230
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1030 PM EDT TUE MAR 17 2015

...GUSTY WINDS AND ROUGH SEAS BEHIND COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. GUSTY
NORTH WINDS AND ROUGH SEAS WILL FOLLOW IN THE WAKE OF THE FRONT
TONIGHT WITH ELEVATED SEAS CONTINUING THROUGH THE DAY ON
WEDNESDAY.

AMZ135-181430-
/O.UPG.KMHX.SC.Y.0042.150318T0400Z-150318T1800Z/
/O.EXA.KMHX.GL.W.0018.150318T0400Z-150318T1200Z/
PAMLICO SOUND-
1030 PM EDT TUE MAR 17 2015

...GALE WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-156-158-181200-
/O.CON.KMHX.GL.W.0018.150318T0400Z-150318T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1030 PM EDT TUE MAR 17 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ137-181200-
/O.EXB.KMHX.SC.Y.0042.150318T0400Z-150318T1200Z/
NEUSE AND BAY RIVERS-
1030 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-181200-
/O.EXT.KMHX.SC.Y.0042.150318T0400Z-150318T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1030 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
008 
WHUS72 KMHX 181004
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 AM EDT WED MAR 18 2015

...GUSTY WINDS AND ROUGH SEAS BEHIND COLD FRONT TODAY...

.GUSTY NORTH WINDS AND ROUGH SEAS WILL CONTINUE IN THE WAKE OF
THE FRONT WITH ELEVATED SEAS CONTINUING THROUGH THE DAY ON
WEDNESDAY.

AMZ150-152-154-156-158-181400-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-150318T1400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
604 AM EDT WED MAR 18 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-181400-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-150318T1400Z/
PAMLICO SOUND-
604 AM EDT WED MAR 18 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-181400-
/O.EXT.KMHX.SC.Y.0042.000000T0000Z-150318T1400Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
604 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ137-181400-
/O.EXT.KMHX.SC.Y.0042.000000T0000Z-150318T1400Z/
NEUSE AND BAY RIVERS-
604 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 15 TO 25 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
691 
WHUS72 KMHX 181359
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
959 AM EDT WED MAR 18 2015

...GUSTY WINDS AND ROUGH SEAS...

.WIND AND SEA WILL REMAIN ELEVATED OVER THE NORTH CAROLINA COASTAL
WATERS AND THE PAMLICO SOUND INTO THE AFTERNOON. WIND AND SEAS
WILL DIMINISH THIS AFTERNOON.

AMZ152-154-181900-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-150318T1400Z/
/O.NEW.KMHX.SC.Y.0043.150318T1359Z-150318T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
959 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-150-156-158-181600-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-150318T1400Z/
/O.NEW.KMHX.SC.Y.0043.150318T1359Z-150318T1600Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
959 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-137-181500-
/O.CAN.KMHX.SC.Y.0042.000000T0000Z-150318T1400Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-NEUSE AND BAY RIVERS-
959 AM EDT WED MAR 18 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA THIS
MORNING. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Mar 17, 2:58 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 17, 2:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT TUE MAR 17 2015

.SYNOPSIS...
A COLD FRONT WILL DROP THROUGH EASTERN NORTH CAROLINA TONIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY AND THURSDAY. LOW
PRESSURE WILL DEVELOP ALONG THE COAST FRIDAY. HIGH PRESSURE WILL
BUILD OVER THE AREA SATURDAY. A COLD FRONT WILL MOVE THROUGH
SATURDAY NIGHT WITH HIGH PRESSURE BUILDING OVER THE AREA SUNDAY
THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 2 PM TUE...UPPER LEVEL HIGH PRESSURE OVER THE DEEP SOUTH WITH
NORTHWESTERLY FLOW OVER EASTERN NORTH THROUGH TONIGHT. WEAK UPPER
LEVEL ENERGY WILL SWING THROUGH THE NORTHWEST FLOW OVER THE EXTREME
NORTHERN SECTIONS THIS EVENING...PUSHING A COLD FRONT THROUGH THE
AREA DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. NOT AN AWFUL LOT
OF MOISTURE AVAILABLE...BUT SOME LIFT COULD GENERATE ISOLATED
SHOWERS. CURRENT GRIDS HAVE LOW POPS SO WILL CONTINUE SMALL CHANCES
IN NORTHERN SECTIONS THIS EVENING. FRONT WILL TURN NORTHWEST WIND TO
NORTH NORTHEASTERLY OVERNIGHT. LOCAL ARW FASTER IN BRINGING FRONT
INTO NORTHEAST SECTIONS IN THE LATE AFTERNOON HOURS WITH NAM/NMM
BRINGING FRONT INTO NORTHEAST AFTER SUNSET. COLD AIR ADVECTION IN
THE NORTHERLY FLOW BEHIND THE FRONT WILL ALLOW LOW TEMPERATURES TO
DROP INTO THE UPPER 30S TO LOWER 40S. WIND WILL BECOME BREEZY WITH
THE TIGHT GRADIENT BETWEEN THE FRONT AND THE HIGH PRESSURE BUILDING
IN BEHIND THE FRONT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 2PM TUE...STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
AREA IN THE STRONG NORTHWESTERLY UPPER LEVEL FLOW. CONTINUED COLD
AIR ADVECTION IN THE NORTHERLY LOW LEVEL FLOW COMBINED WITH
INCREASING MID AND UPPER LEVEL MOISTURE WILL HELP KEEP TEMPERATURES
SIGNIFICANTLY COOLER...IN THE MIDDLE TO UPPER 50S...WITH INCREASING
MOISTURE BRINGING SOME MID AND HIGH LEVEL CLOUDS THROUGH THE DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM TUESDAY...CONT DRY AND COOL WED NIGHT AS HIGH PRES
CONTS TO EXTEND S INTO THE REGION...LOWS MAINLY 35 TO 40. MOISTURE
WILL BE INCREASING THU AS THE HIGH SHIFTS OFFSHORE AND DAMPENING
SHORT WAVE APPROACHES. CONT TO HAVE POPS INCREASING WITH LIKELY
SRN TIER LATE AND CHC ELSEWHERE. THU NIGHT AND FRI LOOK WET AS
MDLS HAVE WEAK LOW PRES DEVELOPING IN AREA WITH PLENTY OF MOISTURE
OVERSPREADING REGION. HAVE CAT POPS THU NIGHT GRAD TAPERING TO CHC
LATER FRI AS LOW AND DEEPER MOISTURE BEGIN TO EXIT. CLOUDS AND NE
FLOW WILL KEEP TEMPS BELOW NORMAL THU WITH HIGHS UPR 40S FAR NE TO
50S ELSEWHERE. HIGH TEMPS ON FRI TRICKY AS DEPENDS HOW FAR WEST
LOW TRACKS...FOR NOW FOLLOWED CLOSE TO PREV FCST WITH 60 TO 65 CST
AND MID/UPR 50S DEEP INLAND.

SAT LOOKS DRY WITH HIGH PRES BUILDING OVER AREA...THEN ADDITIONAL
MODEL DIFFERENCES SAT NIGHT INTO SUN WITH POTENTIAL FOR ANOTHER
SRN STREAM SYSTEM POSSIBLY SPREADING RAIN OVER SRN SECTIONS. ADDED
LOW CHC TO LIGHT CHC OF RAIN SRN TIER SUNDAY BASED ON CONSENSUS OF
MDLS. TEMPS NEAR NORMAL OVER WEEKEND WITH HIGHS MAINLY 60 TO 65.
DRY WX MON WITH HIGH PRES BUILDING IN...HUGE DIFFERENCES BETWEEN
00Z ECMWF AND 12Z GFS FOR TUE AND FOR NOW WENT CLOSEST TO HPC WITH
LOW PRES POSSIBLY TRACKING OFFSHORE OF CST AND LOW CHC OF POPS
OVER REGION.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 18Z WEDNESDAY/...
AS OF 1240 PM TUE...MAINLY VFR CONDITIONS EXPECTED ACROSS EASTERN
NORTH CAROLINA THIS AFTERNOON THROUGH WEDNESDAY. PRE-FRONTAL TROUGH
HAS MOVED THROUGH AREA TAFS WITH WEST TO NORTHWESTERLY FLOW. FRONT
WILL APPROACH THE AREA LATE THIS AFTERNOON AND CROSS AREA TAFS
THROUGH THE NIGHTTIME HOURS. NORTHWEST FLOW WILL BECOME NORTHERLY
BEHIND THE FRONT AND BECOME GUSTY. NOT AN AWFUL LOT OF MOISTURE
AVAILABLE WITH THIS FRONT SO WILL NOT HAVE ANY PRECIPITATION
MENTIONED IN THE TAFS...KEEPING VFR THROUGH THE PERIOD.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM TUESDAY...HIGH CONFIDENCE OF VFR CONDITIONS
PERSISTING THROUGH WEDNESDAY NIGHT AS BROAD RIDGE OF HIGH PRESSURE
REMAINS IN PLACE. MOISTURE INCREASES FROM THE SOUTHWEST THURSDAY
AND EXPECT SUB-VFR CONDITIONS TO DEVELOP LATER IN DAY ESPCLY
INLAND AND S AS RAIN BEGINS TO DEVELOP. RAIN WILL CONT THU NIGHT
AND MOST OF FRI WITH SUB VFR CONDITIONS A GOOD BET. DRYING FRI
NIGHT AND SAT WITH RETURN TO MAINLY VFR. MOISTURE WILL MAINLY STAY
S OF REGION SUNDAY WITH SRN STREAM SYSTEM PASSING TO THE S AND
EXPECT PRIMARILY VFR WITH BEST CHC OF SUB VFR AT OAJ CLOSER TO
MOISTURE.

&&

.MARINE...
SHORT TERM /TONIGHT AND WED/...
AS OF 2PM TUE...A COLD FRONT WILL DROP THROUGH THE EASTERN NORTH
CAROLINA COASTAL WATERS THIS EVENING AND OVERNIGHT. MODELS IN SOME
DISAGREEMENT ON TIMING OF THE FRONTAL PASSAGE WITH ARW/RAP BRINGING
IT INTO THE NORTHERN WATERS DURING THE LATE AFTERNOON AND NMM/NAM A
COUPLE OF HOURS LATER...EARLY EVENING. WIND WILL GUST TO GALE LEVELS
OVER THE COASTAL WATERS TONIGHT CONTINUING THROUGH AROUND
SUNRISE...WITH SEAS REACHING 6 TO 8 FEET. SOUNDS WILL REACH SMALL
CRAFT ADVISORY LEVELS. GRADIENT WILL START TO RELAX DURING THE PRE-
DAWN HOURS...AND WILL CONTINUE TO RELAX THROUGH THE MORNING HOURS AS
HIGH PRESSURE BUILDS IN...ALLOWING WIND TO DIMINISH TO BELOW SMALL
CRAFT ADVISORY CRITERIA BY THE AFTERNOON. NORTH AND NORTHEASTERLY
WIND DROPPING TO 10 TO 15 KNOTS DURING THE AFTERNOON AND SEAS
BECOMING 3 TO 4 FEET.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM TUESDAY...LIGHT NE WINDS WED NIGHT WITH SEAS 3 TO 5
FEET EARLY SUBSIDING TO 2 TO 3 FT LATE. NE WINDS WILL INCREASE TO
10 TO 20 KTS THU...HIGHEST OUTER SRN TIER WITH SEAS BUILDING TO 3
TO 4 FEET OUTER WTRS. CONSENSUS OF MDLS SHOWS WINDS BECOMING E 10
TO 20 KTS THU NIGHT WITH PERIOD OF GUSTY SE WINDS FRI AS LOW PRES
TRACKS NEAR OR JUST INLAND. THE GUSTY SE WINDS WILL BUILD SEAS TO
5 TO 7 FEET ON FRI. WINDS WILL SHIFT TO THE N AT 10 TO 20 KTS FRI
NIGHT INTO SAT IN WAKE OF LOW WITH SEAS LINGERING NEAR 6 FT OUTER
CNTRL WTRS INTO SAT. LIGHT WINDS EXPECTED SAT NIGHT AS HIGH PRES
CROSSES WITH SEAS DROPPING TO 2 TO 3 FEET. N WINDS WILL BE
INCREASING SUNDAY IN WAKE OF COLD FRONT WITH SEAS BUILDING BACK TO
4 TO 6 FEET LATE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
     WEDNESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT
     WEDNESDAY FOR AMZ130.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
     AMZ150-152-154-156-158.

&&

SYNOPSIS...CCG
NEAR TERM...CCG
SHORT TERM...CCG
LONG TERM...RF
AVIATION...CCG/RF
MARINE...CCG/RF
Hazardous weather outlook, Mar 17, 4:27 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EDT TUE MAR 17 2015

NCZ029-044>047-079>081-090>095-098-103-104-180830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
427 AM EDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 17, 10:26 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 AM EDT TUE MAR 17 2015

NCZ029-044-045-079-080-090>094-098-172200-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON...
RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE...
BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...
TRENTON...NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
1026 AM EDT TUE MAR 17 2015

...INCREASED FIRE DANGER TODAY...

LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY WINDS AHEAD OF AN
APPROACHING COLD FRONT WILL RESULT IN INCREASED FIRE DANGER ACROSS
MUCH OF EASTERN NORTH CAROLINA THIS AFTERNOON. RELATIVE HUMIDITES
ARE EXPECTED TO FALL TO 25 TO 30 PERCENT AWAY FROM THE WATERS THIS
AFTERNOON WITH WEST AND SOUTHWEST WIND BECOMING NORTHWEST. WIND
WILL GUST TO 25 TO 30 MPH THIS AFTERNOON.

RESIDENTS ARE URGED TO USE CAUTION THIS AFTERNOON WITH POTENTIAL
BURNING. ANY IGNITION WILL HAVE THE POTENTIAL TO SPREAD QUICKLY
AND GET OUT OF CONTROL.

Nearby

Gale Warnings in North Carolina, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.